MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710FJ282CT
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that during a cardiac ablation procedure, right after the webster ® cs catheter with ez steer® thechnology and auto id was removed from the box, it was noticed it had a bent of almost 50-degree angle.The catheter appears to be scraped through the body of the catheter.It was also reported there was a small film looking like material on one side of the shaft.The catheter was replaced, and the issue was resolved.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.There¿s no indication that internal components were exposed.There are no details on how far from the distal tip was the foreign material found.With the information available, this is being conservatively coded and reported as ¿foreign material on usable length of catheter¿.Bent shaft is not mdr-reportable.Foreign material is mdr-reportable.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the product investigation was completed.It was reported that during a cardiac ablation procedure, right after the webster ® cs catheter with ez steer® thechnology and auto id was removed from the box, it was noticed it had a bent of almost 50-degree angle.The catheter appears to be scraped through the body of the catheter.It was also reported there was a small film looking like material on one side of the shaft.The catheter was replaced, and the issue was resolved.Device evaluation details: visual analysis of the returned sample revealed a white foreign material along the webster cs catheter, no bents or damage were observed on the catheter shaft.A fourier transform infrared spectroscopy test (ftir) was performed to the material, and the infrared pattern obtained suggest the presence of a vinyl-acetate base material, these type materials are commonly used in polymeric, paint, and coating industries.The source of origin remains unknown.In addition, a manufacturing investigation was performed, and it was concluded that this issue is not related to the process since this material is not used on the manufacturing floor.A manufacturing record evaluation was performed for the finished device [30377254m] number, and no internal actions related to the reported complaint condition were identified.The root cause of the foreign material found on the device cannot be related to the manufacturing process.It should be noted that the issue found is multifactorial.The instructions for use contain the following recommendations: before use, inspect the packaging.Do not use if open or damaged.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number:(b)(4).

Brand Name
WEBSTER CS CATHETER WITH EZ STEER THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11476349
Report Number2029046-2021-00364
Device Sequence Number19960967
Product Code DRF
UDI-Device Identifier10846835002423
UDI-Public10846835002423
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Model NumberBD710FJ282CT
Device Catalogue NumberBD710FJ282CT
Device Lot Number30377254M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/22/2021
04/16/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/07/2021
04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1